Hail, Hayes
- When
- August 22, 2:53 PM CST
- Where
- Hayes County, 4 mi ESE of Hamlet
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.358, -101.160
Thunderstorms re-developed along a weak front across Southwest Nebraska during the afternoon hours. An isolated report of nickel sized hail was received over Hayes County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms re-developed along a weak front across Southwest Nebraska during the afternoon hours. An isolated report of nickel sized hail was received over Hayes County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 22, 2:43 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT WED AUG 22 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO OUR SOUTH ATTM. && .DISCUSSION... FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT. COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST. MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS. && .AVIATION... AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND KVTN. && .HYDROLOGY... HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071. && KAR/DP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 AM CDT WED AUG 22 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-230945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 444 AM CDT WED AUG 22 2007 /344 AM MDT WED AUG 22 2007/ ...FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR FRONTIER COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. LATE THIS AFTERNOON AND TONIGHT...CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE HAIL IS THE MAIN CONCERN FOLLOWED BY WIND DAMAGE. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED BEGINNING LATE THIS AFTERNOON AND CONTINUING WELL INTO THE NIGHTTIME HOURS. A STATIONARY FRONT LOCATED FROM ROUGHLY OGALLALA TO ONEILL WILL ACT AS A FOCUS FOR STORM DEVELOPMENT. ISOLATED TORNADOES COULD FORM ALONG AND SOUTH OF THE STATIONARY FRONT. TROPICAL MOISTURE WILL BE AVAILABLE SO STRONGEST STORMS WILL BE CAPABLE OF PRODUCING INTENSE RAINFALL. FLOODING COULD DEVELOP IN EASTERN FRONTIER COUNTY AS THE GROUND IS WET FROM HEAVY RAINFALL TUESDAY. ALL OF THE AREA WILL BE CLOSELY MONITORED FOR HEAVY RAINFALL. IF STORMS BECOME NUMEROUS AND FORM A CLUSTER...LOCALLY HEAVY RAINFALL AND FLOODING COULD DEVELOP ANYWHERE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN. A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HAIL 17 NW TRYON 41.73N 101.18W
08/22/2007 E0.88 INCH MCPHERSON NE PUBLIC
&&
HENDERSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM HAIL 25 WNW TRYON 41.70N 101.39W
08/22/2007 E1.00 INCH MCPHERSON NE PUBLIC
&&
HENDERSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 14 WSW MULLEN 41.96N 101.29W
08/22/2007 E0.88 INCH HOOKER NE PUBLIC
&&
HENDERSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1133 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 8 SE WALLACE 40.76N 101.05W
08/22/2007 E1.00 INCH LINCOLN NE PUBLIC
QUARTER HAIL DENTED CARS.
&&
HENDERSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1136 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 15 SSE HYANNIS 41.80N 101.65W
08/22/2007 E0.88 INCH GRANT NE PUBLIC
&&
HENDERSONThe Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Heavy rainfall from very slow moving thunderstorms producing flash flooding of city streets in Burwell. Highway 11 between Burwell and Ord was closed temporarily due to water flowing across it.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51762, 58970.